Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|jimslim - Tue Oct 27, 2009 1:39 am||
I have a bad acid reflux problem that has cause me to suffer from a hiatal hernia, esophagitis and a throat ailment, the name of which I forget. I am supposed to take Nexium or Previcid everyday, however, I am self-employed, my individual insurance that I pay almost 9000 per year for doesn't cover any medications and I have been broke now for over a month and have not take any for that same time.
I have some 100 mg Viagra that I got as a free sample and have had on hand for some time. I discovered that if I broke a single tablet into four pieces and then put it under my tongue instead of swallowing it, the effect was pretty much the same.
So I did this last night and ever since my esophageal trach has been burning. At the same time, I allowed my diet to get out of hand yesterday and be very acidic.
I am wondering - could I have aggravated my esphogeal condition by dissolving the Viagra under my tongue?
|Dr.M.Aroon kamath - Tue Oct 27, 2009 10:40 am||
Most available studies on this subject indicate that the Lower esophageal sphincter pressure decreases due to administration of viagra.
Thus, it is highly likely that you may experience increased esophageal reflux and therefore exacerbate your acid reflux disease.
It is advisable that you stop experimenting and hand over the free samples of the viagra to someone else in need, to be put to better use!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.